I had it for 13 months and got it out on the 25th of May. Funny thing is, I found this site AFTER I got it removed! I had the normal side effects (spotting, slight cramping, moodiness due to the new hormones) for the first 3-4 months. For the next few months I was OK. During the 11th-13th month, I was feeling TERRIBLE! I was tired, had experienced my first migraine, had pneumonia (yes, that is listed as a side effect), moderate to severe cramping, bloated feeling, painful breasts, weight gain, extreme moodiness, pain in my joints, back pain, unclear thinking. I have had it out for 3 weeks now, and finally feel like I am getting back to myself.
Supposedly, it is supposed to stop the lining of your uterus from building up. Well, I bled like crazy for 3-4 days after I had it removed...heavy flow and large clots. In the past weeks, I have had this weird, thick, slimy stuff coming out of me. I am figuring it will take my body some time to get back to normal. I did not have a period for almost a year.